Oklahoma, 2016Hail in Oklahoma, March 18, 2016
March 18, 2016 · NWS SHV · 1 event in 1 county or zone
The severe weather setup for March 18th was not a lot different than the setup for severe weather that occurred across the Four State Region on March 17th. An elevated boundary remained nearly stationary north of the Interstate 20 corridor of Northern Louisiana and Northeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The severe weather setup for March 18th was not a lot different than the setup for severe weather that occurred across the Four State Region on March 17th. An elevated boundary remained nearly stationary north of the Interstate 20 corridor of Northern Louisiana and Northeast Texas. Likewise, a warm front was moving northward during the day towards the Interstate 20 corridor which allowed for increasing moisture and instability to reach the corridor by late morning into the afternoon hours. Weak disturbances aloft continued to move eastward out of Northern Texas and these disturbances provided the lift necessary for scattered severe thunderstorms, mainly over portions of extreme Northeast Texas, Southwest Arkansas, and Northern Louisiana. An isolated strong thunderstorm developed southwest of Garvin, Oklahoma, which produced dime size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 9:00 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 18, 9:00 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT FRI MAR 18 2016
.DISCUSSION...
WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF
COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND
EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH
THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE
FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS
CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX.
NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME.
WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS
AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY.
/VIII./
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 51 61 37 / 50 50 20 0
MLU 71 52 60 39 / 50 50 20 0
DEQ 65 40 60 29 / 60 40 10 0
TXK 68 44 60 35 / 60 50 10 0
ELD 68 47 59 33 / 50 50 10 0
TYR 72 46 60 36 / 60 50 10 0
GGG 72 48 61 36 / 60 50 20 0
LFK 79 54 64 39 / 50 60 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
08
Hazardous weather outlook, Mar 18, 10:39 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CDT FRI MAR 18 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1139 AM CDT FRI MAR 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO
NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY
AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE
REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE
AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH
THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST
TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS
WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING
TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS
EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES.
ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER
VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN
PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
Hail, McCurtain
- When
- March 18, 10:45 AM CST
- Where
- McCurtain County, 3.47 mi S of Farmers Hill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.871, -95.031
Dime to penny size hail fell at the Choctaw Travel Plaza on Highway 37 near the Oklahoma/Texas state line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 18 to 19, 2016$5.5 million · 1.75 in hail · 42 events
- Hail and Damaging Winds in Texas, March 18, 2016$500,000 · 2.25 in hail · 32 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 18 to 19, 201668 kt wind · 23 events
- Hail in Louisiana, March 18, 20161.75 in hail · 12 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 18 to 19, 201658 kt wind · 6 events
- Flash Flood and Hail in Texas, March 18, 20161.5 in hail · 3 events
- Hail in Oklahoma, March 18, 20161 in hail · 2 events
- Hail in Oklahoma, March 18, 20160.75 in hail · 2 events
- Hail in Texas, March 18, 20161.75 in hail · 2 events
- Hail in Arkansas, March 18, 20160.75 in hail · 2 events
- Hail in Texas, March 18, 20161 in hail · 2 events
- Hail in Texas, March 18, 20161 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616365.